Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Skin Rash With Tenofovir

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Atripla (Efavirenz/Tenofovir/FTC)

ef-FAH-ver-enz / em-tri-SIT-uh-bean / te-NOE-fo-veer Brand Name: Atripla Other Name(s): EFV/FTC/TDF Drug Class: Combination Drugs Approved Use: Treatment of HIV Infection WARNING: Atripla can cause serious, life-threatening side effects. These include lactic acidosis (buildup of acid in the blood) and liver problems. Contact your health care provider right away if you have any of the following symptoms that may signal...
Ask the Experts

Constant rash from atripla 9efavirenz/tenofovir/FTC)

Can anyone advice me how to remedy this constant rash i am experiencing since i was put on above regimen 6 months ago.The ointments recommended by my Physician does eradicate the rash....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Rashes in the setting of starting HIV medications can have a wide range of causes including flare-ups of seborrhea, folliculitis, ezcema, fungal infections, manifestations of immune reconstitution syndrome, and/or side effects of one of the... Read more »

Which antihistamine for skin rashes

Hi doctor I am on stocrin and tenvir- em treatment , and wish to know which type o antihistamine I can take to ease my skin rashes problem ...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for posting.Antihistamines are generally safe to take with efavirenz (Stocrin/Sustiva) and tenofovir/FTC (Tenvir, Truvada). Diphenhydramine or the non-sedating antihistamines, such as fexofenadine (Allegra) are fine to take.Your... Read more »

skin rashes and loose stools

im on the combo of Truvada,Reyataz, Norvir can they cause a skin rash with pain and itching. and loose stools with upset stomich?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Yes-a significant minority of patients on that regimen will have loose stools partly due to the ritonavir or atazanavir or the tenofovir. A small percentage of patients can develop a skin rash to any given HIV medication or have flare-ups in... Read more »

FACE RASH/DRY SKIN

My face has broken out in redness,dryness and hive-like rash on the forehead and into the scalp and I feel like I want to scratch my face off. My meds are Tenofovir,Norvir,Invirase and Reyataz, all of which I began 6 weeks ago.I am a big user of...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thanks for your post.Dry skin and other dermatologic issues are pretty common in our communities. It's possible (though certainly not sure), that the skin symptoms are related to your new medications.I'd advise you to speak to your doctor... Read more »
Connect With Others

Itchy skin rash from sun and meds?

Posted by DJones, 5 Replies
I have been on Fluconazole, Acyclovir and Atripla for about 6 months. I noticed problems with a terrible itchy skin rash when I was in the sun when the summer began. I have stayed out of the sun or put sun block on until last Saturday I was at a... Read more »

skin rashes

Posted by Anonymous, 3 Replies
Hi,
Is anyone currently taking Viramune with Combivir? I have developed a skin rash from the Virmaune. This is exactly like the rash I developed when I was taking Sustiva, which the doctor took me off of immediately. I am currently in the second week... Read more »

What is exactly skin rash ?

Posted by Anonymous, 1 Reply
Can anybody describe skin rash during ARS for me ? Is it small red dots or large ones ? Are there many of them or only a few ? Are they localized or can they appear anywhere on the body ? When they appear, do they last for a long time or do they... Read more »

Hair loss and skin rash on stribild.....?

Posted by Dadof4, 6 Replies
I am newly pos, I started stribild 9 days ago and am suddenly covered in a skin rash of itchy red dots and my hair is rapidly falling out. Anyone experiencing this? Read more »